MAUDE Adverse Event Report: THE SPECTRANETICS CORPORATION SPECTRANETICS TURBO ELITE ATHERECTOMY CATHETER

THE SPECTRANETICS CORPORATION SPECTRANETICS TURBO ELITE ATHERECTOMY CATHETER
Model Number 414-151
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/12/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No patient information available.Operator of device code unavailable at this time.
 
Event or Problem Description
A vascular intervention procedure commenced to treat an anterial tibial lesion.When the laser catheter was plugged into the laser system, visible laser light (aiming light) was observed coming out from an area just distal to the white, wire insertion coupler.The laser was never calibrated, nor was it inserted into the patient.Per report, it appeared that the device jacket did not fully encase the laser bundle.Another device was used to successfully complete the procedure.There was no reported patient harm.Although the device was not calibrated in this case, this event is being reported due to the potential with recurrence for exposure to manufacturing materials as well as inadvertent exposure to laser energy/radiation if the device had been calibrated.
 
Additional Manufacturer Narrative
Code accepted by fda now populated within this field.Device available for evaluation on 25 july 2018.Device returned to manufacturer on 25 july 2018.Method and results codes added after device evaluation.Device evaluation: in the initial mdr, it was reported that the device jacket did not fully encase the laser bundle.The actual device was evaluated on 26 july 2018.The device was plugged in to simulated laser light.There were approximately 20 dead fibers at the tip of the device.The area described in the original complaint glowed red with the simulated light.Multiple broken fibers were present in this area, causing the area to glow red.However, it was discovered during evaluation of the device that there was no breach in the jacket and the fiber bundle was fully encased.Therefore, there was no potential exposure to manufacturing materials/accidental radiation occurrence, nor would there be with recurrence of this specific failure mode.With the new above information, this is no longer a reportable event.

Brand Name
SPECTRANETICS TURBO ELITE ATHERECTOMY CATHETER
Common Device Name
TURBO ELITE
Manufacturer (Section D)
THE SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
MDR Report Key7671736
Report Number1721279-2018-00082
Device Sequence Number13683139
Product Code MCW
UDI-Device Identifier00813132024710
UDI-Public00813132024710
Combination Product (Y/N)Y
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K140775
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/12/2018
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/14/2020
Device Model Number414-151
Device Catalogue Number414-151
Device Lot NumberFAY18C06A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/25/2018
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 06/12/2018
Supplement Date Received by Manufacturer07/25/2018
Initial Report FDA Received Date07/09/2018
Supplement Report FDA Received Date08/01/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SPECTRANETICS CVX-300 EXCIMER LASER.
Outcome Attributed to Adverse Event Other;
Date Report Sent to FDA01/01/2005